Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 12, NWS Columbia, SC

April 8, 20194 counties in Georgia; Aiken County, Edgefield County, McCormick County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Apr 8, 2019, 4:07 PM EDT for 4 counties in Georgia; Aiken County, Edgefield County, McCormick County, South Carolina. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2019, 4:07 PM EDT (20:07 UTC)
Expired
Apr 8, 2019, 5:00 PM EDT
In force
53 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Edgefield County, SC, McCormick County, SC

The radar

The Columbia radar (KCAE), 122 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 4:23 PM EDTTSTM WND DMG2 Sw Martinez, GACORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 SW MARTINEZ. CABLE LINE REPORTED DOWN ON PLEASANT HOME ROAD AT FLOWING WELLS ROAD. TIME ESTIMATED BY RADAR.
Apr 8, 4:23 PM EDTTSTM WND DMG2 Sw Martinez, GAPOWER LINE REPORTED DOWN ON PLEASANT HOME ROAD AT FLOWING WELLS ROAD. TIME ESTIMATED BY RADAR.
Apr 8, 4:29 PM EDTTSTM WND DMG4 Wnw Belvedere, SCHIGHWAY PATROL REPORTED TREES DOWN NEAR THE INTERSECTION OF W. MARTINTOWN ROAD AND BELLA VITA WAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 2:32 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WUUS52 KCAE 082007
SVRCAE
GAC033-073-189-245-SCC003-037-065-082100-
/O.NEW.KCAE.SV.W.0012.190408T2007Z-190408T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
407 PM EDT Mon Apr 8 2019

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Southeastern McDuffie County in east central Georgia...
  Southeastern Columbia County in east central Georgia...
  Northwestern Burke County in east central Georgia...
  Richmond County in east central Georgia...
  Southwestern Edgefield County in central South Carolina...
  Southwestern Aiken County in central South Carolina...
  Southeastern McCormick County in central South Carolina...

* Until 500 PM EDT.

* At 406 PM EDT, a severe thunderstorm was located near Fort Gordon,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Aiken, North Augusta, Grovetown, Evans, Martinez, Aiken Mall, Fort
  Gordon, Augusta, Clearwater, Belvedere, Edgefield, Hephzibah,
  Harlem, New Ellenton, Jackson, Glendale, Gough, South Augusta,
  Edgefield County Airport and Midtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Conditions are
favorable for tornadoes to form.

&&

LAT...LON 3303 8221 3316 8227 3323 8223 3327 8226
      3327 8229 3330 8231 3330 8232 3341 8237
      3383 8190 3348 8157
TIME...MOT...LOC 2006Z 230DEG 25KT 3336 8222 

HAIL...0.75IN
WIND...60MPH
 
$$

HC
3 follow-up statements
804 
WWUS52 KCAE 082026
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
426 PM EDT Mon Apr 8 2019

GAC189-082034-
/O.CAN.KCAE.SV.W.0012.000000T0000Z-190408T2100Z/
McDuffie GA-
426 PM EDT Mon Apr 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCDUFFIE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Georgia...and central South Carolina.

LAT...LON 3307 8216 3316 8223 3323 8223 3327 8226
      3338 8223 3346 8221 3357 8219 3383 8190
      3348 8157
TIME...MOT...LOC 2024Z 229DEG 26KT 3346 8208 

$$

GAC033-073-245-SCC003-037-065-082100-
/O.CON.KCAE.SV.W.0012.000000T0000Z-190408T2100Z/
Columbia GA-Burke GA-Richmond GA-Edgefield SC-Aiken SC-McCormick SC-
426 PM EDT Mon Apr 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN COLUMBIA...NORTHWESTERN BURKE...RICHMOND...
SOUTHWESTERN EDGEFIELD...SOUTHWESTERN AIKEN AND SOUTHEASTERN
MCCORMICK COUNTIES...

At 424 PM EDT, a severe thunderstorm was located over Augusta Mall,
or near Fort Gordon, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Aiken, North Augusta, Grovetown, Evans, Martinez, Aiken Mall, Fort
Gordon, Augusta, Clearwater, Belvedere, Edgefield, Hephzibah, New
Ellenton, Jackson, Glendale, South Augusta, Edgefield County Airport,
Midtown, Summerville and Augusta Mall.

LAT...LON 3307 8216 3316 8223 3323 8223 3327 8226
      3338 8223 3346 8221 3357 8219 3383 8190
      3348 8157
TIME...MOT...LOC 2024Z 229DEG 26KT 3346 8208 

HAIL...0.75IN
WIND...60MPH
 
$$

HC
148 
WWUS52 KCAE 082041
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
441 PM EDT Mon Apr 8 2019

SCC065-082050-
/O.CAN.KCAE.SV.W.0012.000000T0000Z-190408T2100Z/
McCormick SC-
441 PM EDT Mon Apr 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCORMICK COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Georgia...and central South Carolina.

LAT...LON 3315 8205 3318 8209 3324 8211 3334 8212
      3345 8207 3357 8203 3372 8202 3383 8190
      3348 8157
TIME...MOT...LOC 2040Z 230DEG 25KT 3353 8198 

$$

GAC033-073-245-SCC003-037-082100-
/O.CON.KCAE.SV.W.0012.000000T0000Z-190408T2100Z/
Columbia GA-Burke GA-Richmond GA-Edgefield SC-Aiken SC-
441 PM EDT Mon Apr 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN COLUMBIA...NORTH CENTRAL BURKE...EASTERN RICHMOND...SOUTH
CENTRAL EDGEFIELD AND SOUTHWESTERN AIKEN COUNTIES...

At 440 PM EDT, a severe thunderstorm was located over North Augusta,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Aiken, North Augusta, Aiken Mall, Augusta, Clearwater, Belvedere,
Edgefield, Hephzibah, New Ellenton, Jackson, Glendale, South Augusta,
Edgefield County Airport, Midtown, Summerville, Daniel Field,
Citizens Park, Augusta Regional Airport, Augusta National Golf Club
and USC Aiken.

LAT...LON 3315 8205 3318 8209 3324 8211 3334 8212
      3345 8207 3357 8203 3372 8202 3383 8190
      3348 8157
TIME...MOT...LOC 2040Z 230DEG 25KT 3353 8198 

HAIL...<.75IN
WIND...60MPH
 
$$

HC
681 
WWUS52 KCAE 082059
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
459 PM EDT Mon Apr 8 2019

GAC033-073-245-SCC003-037-082109-
/O.EXP.KCAE.SV.W.0012.000000T0000Z-190408T2100Z/
Columbia GA-Burke GA-Richmond GA-Edgefield SC-Aiken SC-
459 PM EDT Mon Apr 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBIA...NORTH
CENTRAL BURKE...EASTERN RICHMOND...SOUTH CENTRAL EDGEFIELD AND
SOUTHWESTERN AIKEN COUNTIES WILL EXPIRE AT 500 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Georgia...and central South Carolina.

LAT...LON 3315 8205 3318 8209 3324 8211 3334 8212
      3345 8207 3357 8203 3372 8202 3383 8190
      3348 8157
TIME...MOT...LOC 2059Z 230DEG 25KT 3361 8186 

$$

HC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:33 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 8, 1:33 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
133 PM EDT Mon Apr 8 2019

.SYNOPSIS...
An upper trough, surface front, and sufficient moisture will
promote thunderstorms, possibly severe, this afternoon into the
evening. The main surface low will move into the forecast area
Tuesday bringing another threat of severe thunderstorms in the
afternoon. Drier air with fair weather expected Wednesday into
Thursday. Increasing moisture and a weak surface boundary will
provide a chance of showers and possibly thunderstorms Friday
and Saturday with a better chance on Sunday. Above normal temps
through most of the period.

&&

.NEAR TERM /THROUGH TONIGHT/...
The main concern is a threat of severe thunderstorms this
afternoon and tonight. Convective line at 17z seen developing
on radar in central Ga moving northeast toward the CSRA...The
HRRR and other high resolution models have been consistent with
intensification of this convective line as it approaches the
CSRA/AGS area around 20z. The models indicate enough
instability and shear for organized thunderstorms with a
potential for damaging wind and hail...

At the moment (17z)...Slightly drier air has mixed down across
central SC and the CSRA early this afternoon with general
downward vertical motion behind departing short wave trough
earlier. Temperatures have risen into the low to mid 80s. Meso-
analysis indicating enhance DCAPE along the SAV river.
Satellite also showing cloud streets across the area and winds
have been gusty near 20 mph. Air mass is becoming moderately
unstable with CAPE near 1000 J/kg and LI around -5. Deep layer
shear is relatively strong...strongest to the north and west
across the Upstate and North Carolina. Low level moisture
advection will increase this afternoon ahead of upper trough
around ridge offshore. It will be relatively cold aloft with h5
temperatures around -12C. The models indicate further cooling
mainly late tonight to -13 to
-14 C as the upper trough gets closer. The greatest coverage
expected late this afternoon and early evening with an increased
h85 jet and a time near maximum heating.

There may also be increased convective coverage again late
tonight with lowering h5 temperatures but nocturnal timing and
possibly widespread previous convection diminishes confidence.
However, raised pops after midnight based on latest Blended
guidance. Min Temperatures overnight in the 60s.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
The threat of severe weather continues Tuesday as the main
surface low moves across the forecast area.

An upper level low will move across the Southeast on Tuesday. The
surface low will move into the forecast area in the late afternoon
or evening with a cold front trailing to the south. Sufficient
moisture coupled with indications of moderate instability and shear
leads to some severe concerns. Cold air aloft, along with some mid
level dry air will lead to high DCAPE values and low wet bulb
zero heights. This increases the threat of large hail and strong
downburst winds. Instability may be hampered some by cloud
cover and some shower activity early in the day. Long awaited
drier air will finally enter the region late Tuesday night
behind the front.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
There will be a brief period of warm, dry weather on Wednesday and
Thursday. Fair weather Wednesday with weak surface high pressure
building into the Mid Atlantic, and upper ridge shifting overhead.
The surface high and upper ridge axis will shift to our east by
Thursday allowing southerly low level flow to develop. This pattern
supports a warming trend into the weekend. A weak surface boundary
will move into the Southeast Friday and linger in the vicinity
through Saturday. This along with sufficient moisture and some weak
upper impulses may provide a chance of showers and possibly thunderstorms
Fri/Sat. The best chance for rain/thunder appears to be Sunday
or Sunday night. There is potential for severe weather with the
Sunday system.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Some drier air has mixed down across the area early this
afternoon and satellite showing just scattered cumulus streets
at the moment. Deeper moisture southwest of the area will be
advecting into the region late this afternoon and evening.
Southwest winds 10 to 15 knots with gusts to 20 knots through
the afternoon and early evening then diminishing winds. Line of
convection on radar over central Ga. moving northeast toward
the CSRA. High resolution models have been consistent moving
this convection through the area between 20z- 23z. Elevated risk
of severe thunderstorms near terminals as air mass moderately
unstable, strong low level jet around or > 30 kts and relatively
strong 0-1km shear. Broken cumulus expected with brief MVFR or
IFR conditions due to heavy rain and lower ceilings.

Additional convection possible late tonight but confidence low.
Due expect stratus resulting in IFR or LIFR toward morning with
slow improvement after 12z.

For the AGS and DNL terminals... High confidence for
thunderstorms moving through the area around 20z. Potential for
damaging winds gusts. expect at least 30kt southwest wind as
convection moves through. Brief ceiling and visibility
restrictions. More widespread IFR or LIFR conditions developing
after midnight as stratus develops across the area.

EXTENDED AVIATION OUTLOOK...A frontal system in the area will
bring numerous showers and thunderstorms through Tuesday. There
will also be periods of widespread stratus and fog through
Tuesday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Apr 8, 1:36 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
136 PM EDT Mon Apr 8 2019

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
091745-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
136 PM EDT Mon Apr 8 2019

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This afternoon and tonight.

Slight risk of severe thunderstorms this afternoon through early
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Slight risk of severe thunderstorms Tuesday afternoon and evening.

Chance of thunderstorms Sunday with some severe weather possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Apr 8, 3:15 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Columbia SC
315 PM EDT Mon Apr 8 2019

SCZ020-026-082000-
Newberry SC-Saluda SC-
315 PM EDT Mon Apr 8 2019

...Strong Thunderstorms Will Impact Portions of southwestern Newberry
and northwestern Saluda Counties Until 400 PM EDT....

...Boaters on Lake Greenwood Should Seek Safe Harbor...

At 314 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 8 miles northwest of Saluda, or 17 miles
southeast of Greenwood, moving northeast at 25 mph.

  HAZARD...gusty winds 35 to 45 mph and pea sized hail.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Newberry, Newberry County Airport, Newberry College, Lake Greenwood,
Silverstreet, Newberry County Detention Center, Belfast Wildlife
Management Area, Chappells, Chappells Fire Station, Scurry Airport,
Bush River Fire Station, and Kinards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Greenwood should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

&&

LAT...LON 3425 8191 3430 8190 3432 8185 3435 8183
      3436 8179 3442 8174 3433 8152 3402 8180
      3406 8193 3409 8192 3413 8187 3415 8190
      3419 8192 3420 8194
TIME...MOT...LOC 1914Z 208DEG 20KT 3408 8188

HC
Special weather statement, Apr 8, 3:38 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Columbia SC
338 PM EDT Mon Apr 8 2019

SCZ018-020-025-026-082000-
Newberry SC-McCormick SC-Saluda SC-Edgefield SC-
338 PM EDT Mon Apr 8 2019

...Strong Thunderstorms Will Impact Portions of southwestern
Newberry...northeastern McCormick...western Saluda and north central
Edgefield Counties Until 400 PM EDT....

...Boaters on Lake Greenwood Should Seek Safe Harbor...

At 337 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 9 miles west of Saluda, or 18 miles southeast of
Greenwood, moving northeast at 40 mph.

  HAZARD...gusty winds 35 to 45 mph, pea sized hail and excessive
           cloud to ground lightning.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of this storm include...
Saluda, Lake Greenwood, Chappells, Chappells Fire Station, Scurry
Airport, Good Hope, Hickory Grove, Vaughnville and Northside Fire
Station Main.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Greenwood should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

Move indoors immediately.  Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.

This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

&&

LAT...LON 3398 8206 3398 8205 3396 8204 3396 8201
      3404 8195 3409 8192 3413 8187 3415 8190
      3419 8192 3420 8194 3425 8191 3414 8165
      3388 8188 3396 8207
TIME...MOT...LOC 1937Z 207DEG 34KT 3400 8193

HC
Special weather statement, Apr 8, 3:44 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Columbia SC
344 PM EDT Mon Apr 8 2019

SCZ115-116-082015-
Northern Lancaster SC-Southern Lancaster SC-
344 PM EDT Mon Apr 8 2019

...Strong Thunderstorms Will Impact Portions of Northern Lancaster
and northwestern Southern Lancaster Counties Until 415 PM EDT....

At 344 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over USC Lancaster, or over Lancaster, moving
northeast at 25 mph.

  HAZARD...gusty winds 40 to 50 mph and pea sized hail.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Lancaster, Waxhaw, Elgin, Andrew Jackson State Park, USC Lancaster,
Van Wyck, Irwin, Arrowood Estates, Camp Creek Fire Station, Unity
Fire Station, Lancaster Mill, Carolina Commons Shopping Center and
McWhirter Airfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

&&

LAT...LON 3493 8078 3482 8079 3482 8056 3466 8077
      3466 8089 3469 8086 3474 8088 3479 8087
      3483 8090 3484 8087 3490 8088 3492 8086
      3494 8087 3500 8085
TIME...MOT...LOC 1944Z 213DEG 24KT 3473 8082

CJR
Local storm report, Apr 8, 3:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
349 PM EDT MON APR 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 NW PARKSVILLE         33.80N 82.23W
04/08/2019  E0.25 INCH       MCCORMICK          SC   911 CALL CENTER

            PEA-SIZE HAIL REPORTED BETWEEN PLUM BRANCH
            AND PARKSVILLE BY COUNTY DISPATCH.

&&

DA
Special weather statement, Apr 8, 3:55 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Columbia SC
355 PM EDT Mon Apr 8 2019

GAZ040-063>065-SCZ018-020-025-026-082045-
Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-Newberry SC-
McCormick SC-Saluda SC-Edgefield SC-
355 PM EDT Mon Apr 8 2019

...Strong Thunderstorms Will Impact Portions of northwestern
Richmond...southeastern McDuffie...eastern Lincoln...central
Columbia...western Newberry...eastern McCormick...Saluda and
Edgefield Counties Until 445 PM EDT....

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
...Boaters on Lake Greenwood Should Seek Safe Harbor...

At 355 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Troy to near
Harlem, moving northeast at 60 mph.

  HAZARD...gusty winds 40 to 50 mph and pea sized hail.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of these storms include...
North Augusta, Grovetown, Evans, Martinez, Edgefield, Saluda,
McCormick, Johnston, Ridge Spring, Clarks Hill Recreation Area,
Edgefield County Airport, Riverwood, Hamilton Branch State Park,
Village Plaza Shopping Center, Saluda County Airport, J. Strom
Thurmond Dam, Newberry County Airport, Trenton, Silverstreet and
Parksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

Boaters on Lake Greenwood should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

&&

This includes the following highways...
 Interstate 20 in Georgia between mile markers 185 and 201.
 Interstate 520 in Georgia near mile marker 1.

LAT...LON 3400 8225 3401 8224 3397 8218 3398 8205
      3395 8204 3396 8202 3413 8187 3419 8192
      3420 8194 3430 8190 3437 8178 3453 8164
      3453 8162 3381 8167 3329 8231
TIME...MOT...LOC 1955Z 215DEG 52KT 3396 8223 3339 8226

HC
Special weather statement, Apr 8, 3:58 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Columbia SC
358 PM EDT Mon Apr 8 2019

GAZ064-065-077-SCZ025-030-082045-
Burke GA-Richmond GA-Columbia GA-Aiken SC-Edgefield SC-
358 PM EDT Mon Apr 8 2019

...Strong Thunderstorms Will Impact Portions of Burke...Richmond...
east central Columbia...southwestern Aiken and south central
Edgefield Counties Until 445 PM EDT....

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

At 357 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles south of
Harlem to 6 miles north of Swainsboro, moving northeast at 30 mph.

  HAZARD...gusty winds 40 to 50 mph and pea sized hail.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of these storms include...
North Augusta, Waynesboro, Fort Gordon, Augusta, Clearwater,
Belvedere, Hephzibah, Midville, Glendale, Gough, South Augusta,
Midtown, Summerville, Augusta Mall, Daniel Field, Augusta Regional
Airport, Village Plaza Shopping Center, Augusta National Golf Club,
Burke County Airport and McBean.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

&&

This includes the following highways...
 Interstate 20 in Georgia between mile markers 196 and 201.
 Interstate 20 in South Carolina between mile markers 0 and 11.
 Interstate 26  Interstate 520 in Georgia between mile markers 1 and
15.
 Interstate 520 in South Carolina between mile markers 16 and 23.

LAT...LON 3283 8231 3284 8231 3293 8227 3308 8229
      3323 8223 3327 8226 3327 8229 3330 8232
      3332 8232 3371 8182 3293 8193 3292 8208
      3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 1957Z 230DEG 25KT 3331 8228 3268 8237

HC

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:03 PM EDTSpecial Weather StatementCAEColumbia, Lincoln, McDuffie57 min
Apr 8, 3:55 PM EDTSpecial Weather StatementCAEColumbia50 min
Apr 8, 3:58 PM EDTSpecial Weather StatementCAEBurke, Richmond47 min
Apr 8, 2:51 PM EDTSpecial Weather StatementCAEEdgefield39 min
Apr 8, 3:15 PM EDTSpecial Weather StatementCAENewberry45 min
Apr 8, 3:38 PM EDTSpecial Weather StatementCAESaluda22 min
Apr 8, 3:44 PM EDTSpecial Weather StatementCAELancaster31 min
Apr 8, 4:03 PM EDTSevere Thunderstorm WarningCAENewberry42 min
Apr 8, 4:48 PM EDTSpecial Weather StatementCAENewberry, Saluda27 min
Apr 8, 4:53 PM EDTSpecial Weather StatementCAEAiken37 min
Apr 8, 5:21 PM EDTSpecial Weather StatementCAEFairfield, Lexington24 min
Apr 8, 5:48 PM EDTSpecial Weather StatementCAEKershaw, Lancaster42 min
Apr 8, 5:49 PM EDTSpecial Weather StatementCAERichland41 min
Apr 8, 6:29 PM EDTSpecial Weather StatementCAEChesterfield, Kershaw61 min
Apr 8, 6:31 PM EDTSpecial Weather StatementCAECalhoun, Clarendon, Lee, Orangeburg, Sumter59 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.